Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug Reaction & Change
Jan 16, 2006

I recently found out that I was HIV positive. I started seeing a HIV doctor and he then looked at my viral load and cd4 count and placed me on Norvir, Truvada, and Reyataz. After about 10 days of treatment I then broke out in a rash. I immediatly went to my doctor and he took me off all of the drugs.10 days later I then went back to the doctor to follow up on the situation and he then placed me on Norvir, Epzicom, and Lexiva. About 7 to 8 days after treatment I then broke out in a worse rash then before. I was then told to stop all meds again. My question is how long should I have to or need to wait before starting a new regamin? I have a friend that was talking to his HIV doctor and He told him that my doctor did not wait long enough before starting a new regamin?

Response from Dr. Henry

Rashes are fairly common when starting HIV meds. I usually treat through then and sometimes will drop the most likely offending meds and replace it with another while continuing the other meds. Starting and stopping like you describe can make it tough to both get the HIV meds under control and gain an understanding of which med is the problem. Most HIV specialists are fairly comfortable with issues like that. I assume you are seeing an experienced HIV specialist. If so I would defer to their judgement with the particulars of your situation at their disposal. KH



Previous
Sleeping pills
Next
Could fungal infection cause DVT blood clot formation?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement